Alert archive / Michigan / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 11, NWS Grand Rapids, MI

April 26, 2007Van Buren County, Michigan

NWS Grand Rapids, MI issued this severe thunderstorm warning at Apr 26, 2007, 6:45 PM EDT for Van Buren County, Michigan. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 26, 2007, 6:45 PM EDT (22:45 UTC)
Expired
Apr 26, 2007, 7:30 PM EDT
In force
45 min
Issued by
NWS Grand Rapids, MI
Area
Counties, with a storm outline in the text

County Van Buren County, MI

The radar

The Grand Rapids radar (KGRR), 83 km from the middle of the area, began a volume at 22:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 10.8 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2007-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2007-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 241 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
569 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
241 m²/s²
0-3 km storm-relative helicity
308 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KGRR 262245
SVRGRR
MIC159-262330-
/O.NEW.KGRR.SV.W.0011.070426T2245Z-070426T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
645 PM EDT THU APR 26 2007

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS
HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  VAN BUREN COUNTY IN SOUTHWEST MICHIGAN

* UNTIL 730 PM EDT

* AT 641 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED 9 MILES SOUTH OF HARTFORD...OR
  ABOUT 7 MILES NORTHWEST OF DOWAGIAC...AND MOVING NORTH AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  FITZBURG BY 650 PM EDT
  HARTFORD BY 700 PM EDT
  LAWRENCE AND TOQUIN BY 705 PM EDT
  MCDONALD AND TEAPOT DOME BY 710 PM EDT
  BANGOR BY 715 PM EDT

REMEMBER...SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES. TORNADOES CAN DEVELOP VERY RAPIDLY SO BE ALERT TO CHANGING
CONDITIONS. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE
OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

LAT...LON 4233 8621 4242 8620 4242 8587 4239 8589
      4208 8603 4208 8622 4224 8622 4225 8624
      4229 8624

$$
2 follow-up statements
000 
WWUS53 KGRR 262308
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
708 PM EDT THU APR 26 2007

MIC159-262330-
/O.CON.KGRR.SV.W.0011.000000T0000Z-070426T2330Z/
VAN BUREN MI-
708 PM EDT THU APR 26 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR VAN BUREN COUNTY...

AT 707 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM HARTFORD TO FITZBURG...AND MOVING NORTHEAST AT 20 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  HARTFORD AND TOQUIN BY 715 PM EDT
  MCDONALD AND LAWRENCE BY 720 PM EDT
  TEAPOT DOME BY 725 PM EDT
  BANGOR...GLENDALE...BREEDSVILLE AND MI JERICHO CORNERS BY 730 PM
  EDT

REMEMBER...SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES. TORNADOES CAN DEVELOP VERY RAPIDLY SO BE ALERT TO CHANGING
CONDITIONS. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE
OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

LAT...LON 4233 8621 4242 8620 4242 8587 4239 8589
      4208 8603 4208 8622 4224 8622 4225 8624
      4229 8624

$$
NJJ
000 
WWUS53 KGRR 262330
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
730 PM EDT THU APR 26 2007

MIC159-262340-
/O.EXP.KGRR.SV.W.0011.000000T0000Z-070426T2330Z/
VAN BUREN MI-
730 PM EDT THU APR 26 2007

...THE SEVERE THUNDERSTORM WARNING FOR VAN BUREN COUNTY HAS
EXPIRED...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED AND ARE NO
LONGER SEVERE. THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN
ALLOWED TO EXPIRE.

LAT...LON 4233 8621 4242 8620 4242 8587 4239 8589
      4208 8603 4208 8622 4224 8622 4225 8624
      4229 8624

$$
NJJ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 3:56 PM EDT, 2 hours 49 minutes earlier.

Area forecast discussion, Apr 26, 3:56 PM EDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
356 PM EDT THU APR 26 2007

.SHORT TERM...
WARM SECTOR HAS BEEN SURGING NORTH THROUGH INDIANA TODAY AND THE
SURFACE WARM FRONT IS NOW CROSSING THE MICHIGAN/INDIANA BORDER.
QUITE A BIT OF SURFACE BASED CONVECTION HAS DEVELOPED IN THE WARM
SECTOR... AIDED BY NEXT SHORTWAVE/VORT LOBE SWINGING AROUND THE
SOUTHEAST SIDE OF THE UPPER LOW NOW OVER WRN IL. ALL OF THIS
CONVECTIVE ACTIVITY WILL BE MOVING TO THE NNE OVER THE NEXT SEVERAL
HOURS... ALTHOUGH WILL BECOME ELEVATED AND PROBABLY WEAKEN AS IT
CROSSES THE WARM FRONT.

THERE IS STILL SOME CONCERN FOR BRIEF SPIN-UPS OF FUNNELS OR WEAK
TORNADOES ALONG/SOUTH OF THE I-94 CORRIDOR THROUGH 9 PM AS THE WARM
FRONT LIFTS A LITTLE FARTHER NORTH THIS EVENING. THREAT OF THAT
SHOULD DIMINISH AFTER SUNSET WITH LOSS OF SURFACE BASED INSTABILITY.
HOWEVER THE THREAT OF GENERAL THUNDERSTORMS WITH LOCALLY HEAVY RAIN
AND SMALL HAIL WILL PERSIST THROUGH THE BALANCE OF THE NIGHT AS THE
UPPER LOW CENTER AND -19C H5 COLD POOL MOVES DIRECTLY OVERHEAD. WILL
CONTINUE WITH CATEGORICAL 100 PCT POPS TONIGHT. COULD BE SOME FOG
ISSUES AFTER MIDNIGHT AS THE SURFACE LOW TRACKS ACROSS THE SE
CWFA... BUT NOT CURRENTLY EXPECTING IT TO BE DENSE ENOUGH FOR
INCLUSION IN THE PUBLIC FCST.

WILL HAVE POPS LOWERING INTO THE SCATTERED CATEGORY ON FRIDAY AS WE
GET ON THE BACK SIDE OF THE LOW PRESSURE SYSTEM. IT WILL BE CLOUDY
AND COOL WITH MOIST/CYCLONIC NW FLOW IN PLACE. CAN/T COMPLETELY RULE
OUT A TSTM OR TWO YET IN THE MORNING UNTIL THE UPPER LOW/COLD POOL
PULLS OFF TO THE NE. THINGS DRY OUT FRIDAY NIGHT AS SYSTEM FINALLY
PULLS AWAY AND RIDGING BUILDS IN. WILL HAVE A SMALL SHOWER THREAT IN
THE EVENING IN THE ERN CWFA OTHERWISE BECOMING PARTLY CLOUDY.

H8 TEMPS REBOUND TO ABOUT 8C ON SATURDAY AND WITH MOSTLY SUNNY SKIES
MAX TEMPS SHOULD REACH THE UPPER 60S IN MANY AREAS. THERE IS A TAIL
OF VORTICITY PROGGED TO BE DROPPING DOWN FROM THE NW IN THE
AFTERNOON... ALTHOUGH IT SHOULD BE TOO DRY TO SUPPORT MUCH IN THE
WAY OF PCPN. HAVE INCLUDED SLIGHT CHANCE POPS IN THE NRN THIRD OF
THE CWFA FOR THIS FEATURE. IMPRESSIVE H8 THERMAL RIDGE OF AROUND 14C
NUDGES INTO THE REGION FROM THE WEST ON SUNDAY WHICH WILL LEAD TO
EVEN WARMER MAX TEMPS IN THE 70S.

.LONG TERM...
WE WILL HAVE DRY WX AND VERY MILD TEMPS SUNDAY AND MONDAY. THE NEXT
LOW PRESSURE SYSTEM WILL MOVE IN FROM THE UPPER MIDWEST AND BRING US
A CHC OF TSTORMS TUESDAY AND TUESDAY NIGHT. A FEW STORMS COULD
LINGER INTO WEDNESDAY (MAINLY SOUTH) BUT LATEST MEDIUM RANGE
GUIDANCE TRENDS SUGGEST THAT THE SFC HIGH PRESSURE RIDGE TO OUR
NORTH MAY FORCE THE BOUNDARY AND IT/S ASSOCIATED PCPN FURTHER SOUTH
BY THEN. TEMPS WILL RETURN TO NEAR NORMAL LEVELS BEHIND THIS SYSTEM
FOR THE MID TO LATTER PORTION OF NEXT WEEK.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...NONE.

&&

MEADE LAURENS
Hazardous weather outlook, Apr 26, 4:30 PM EDT, 2 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
430 PM EDT THU APR 26 2007

LMZ844>849-MIZ037>040-043>046-050>052-056>059-064>067-071>074-271000-
ST JOSEPH TO SOUTH HAVEN-SOUTH HAVEN TO HOLLAND-
HOLLAND TO GRAND HAVEN-GRAND HAVEN TO WHITEHALL-
WHITEHALL TO PENTWATER-PENTWATER TO MANISTEE-MASON-LAKE-OSCEOLA-
CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-MONTCALM-GRATIOT-
OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-INGHAM-VAN BUREN-
KALAMAZOO-CALHOUN-JACKSON-
430 PM EDT THU APR 26 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...LATE THIS AFTERNOON AND TONIGHT

WIDELY SCATTERED THUNDERSTORMS ARE FORECASTED TO DEVELOP LATE THIS
AFTERNOON AND TONIGHT PRIMARILY ALONG AND SOUTH OF I-96. CLOUD TO
GROUND LIGHTNING STRIKES... SMALL HAIL AND LOCALLY HEAVY RAINFALL
WILL BE THE PRIMARY THREATS. AN ISOLATED TORNADO CANNOT BE RULED OUT
LATE THIS AFTERNOON AND EVENING SOUTH OF THE I-96 CORRIDOR. SEVERAL
LOCATIONS COULD PICK UP AN INCH OF RAIN...WHICH COULD LEAD TO SOME
PONDING OF THE WATER ON ROADWAYS AND PERHAPS SOME POOR DRAINAGE
FLOODING. THE MAIN STORM MOTION WILL BE NORTH NORTHEAST AT 25 MPH.

TRIGGERING THE THUNDERSTORMS WILL BE A LOW PRESSURE SYSTEM OVER
EASTERN ILLINOIS AND A WARM FRONT WHICH WILL CONTINUE TO LIFT NORTH
ACROSS FAR SOUTHERN LOWER MICHIGAN THIS EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS ARE POSSIBLE ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LAURENS

Nearby

Severe Thunderstorm Warnings in Michigan, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.